MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4470
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil was stretched.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the internal carotid artery with a max diameter of 9 mm and a 5 mm neck diameter.The access vessel was the femoral artery.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the axium coil was stretched and replaced and then the new coil was implanted smoothly.After the echelon microcatheter was shaped, it was found that the tip of the microcatheter was damaged.After replacement, the operation was successfully completed.The guidewire could not pass through the echelon microcatheter, and the operation was successful after it was replaced; the guidewire was of another brand.During hyperform balloon preparation, air leakage was detected.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed per the ifu.No patient symptoms or complications were associated with this event.Ancillary devices include 2 echelon catheters, a hyper form balloon and an additional axium coil.
 
Additional Manufacturer Narrative
Product analysis # (b)(4): equipment used: video inspection system (m-85519), ruler (m-83360) camera (panasonic lumix dmc-zs5), in-house 0.010¿ mandrel as found condition: the hyperform occlusion balloon catheter was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within a dispenser coil.The guidewire used in the event was also returned (within the hyperform balloon catheter).Visual inspection/damage location details: upon visual inspection, no damages were found with the hyperform hub, body, marker bands, or distal tip.The hyperform balloon subassembly was found ruptured (figure t).The returned guidewire was extending out of the hub 55cm.Testing/analysis: the guidewire could not be advanced or retracted as it was found stuck.Dried contrast was found occluding the hyperform, preventing the guidewire from being advanced.The returned hyperform could not be used for in-house inflation testing due to the occlusion and the ruptured balloon.Conclusion: based on the device analysis and reported information, the customer¿s reports of ¿no/slow inflation during procedure¿ was confirmed.Typically, ruptures occur when the balloon is inflated beyond the rated volume.Customer reported devices were prepared per ifu.There was no report on whether the syringe was metered.The likely cause could not be determined.The saline/contrast found within the micro catheter likely solidified after the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERFORM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23525971
Report Number2029214-2025-02375
Device Sequence Number10074410
Product Code MJN
UDI-Device Identifier00763000294267
UDI-Public(01)00763000294267(17)260920(10)B809727
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Model Number104-4470
Device Catalogue Number104-4470
Device Lot NumberB809727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Initial Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale